Mod 2 normal numbers and skew products

Geon Ho Choe, Toshihiro Hamachi, Hitoshi Nakada

Research output: Contribution to journalArticlepeer-review

1 Citation (Scopus)


Let E be an interval in the unit interval [0, 1). For each x ∈ [0, 1) define dn (x) ∈ {0, 1} by dn(x):= ∑i=1n 1E({2i-1x}) (mod 2), where {t} is the fractional part of t. Then x is called a normal number mod 2 with respect to E if N-1n=1N dn (x) converges to 1/2. It is shown that for any interval E ≠ (1/6, 5/6) a.e. x is a normal number mod 2 with respect to E. For E = (1/6, 5/6) it is proved that N-1n=1N dn (x) converges a.e. and the limit equals 1/3 or 2/3 depending on x.

Original languageEnglish
Pages (from-to)53-60
Number of pages8
JournalStudia Mathematica
Issue number1
Publication statusPublished - 2004


  • Coboundary
  • Ergodicity
  • Mod 2 normal number
  • Skew product

ASJC Scopus subject areas

  • Mathematics(all)


Dive into the research topics of 'Mod 2 normal numbers and skew products'. Together they form a unique fingerprint.

Cite this